Doctors Lounge - Oncology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Lung Cancer
Question: Any Lung Experts out there...Help
|szq - Thu Jul 21, 2005 11:56 am||
Not sure what to do next?
I have been coughing up phlemn everyday now for a bit over 2 years. Most of the time I end up vomitting. I have seen muliple colors from black, brown, yellow green, orange & foam. It feels like the foam is coming from a pocket in my left lung and once that is gone I feel a sudden relief.
I have been to many doctors and still no one knows what is wrong. I had a chest x-ray clear. Breathing tests fine. Broncioscopy fine. No asthma. My problem is on an exhale. Had a CT scan that shows whispy areas in the left upper lung. Unable to determine if its scar tissue or what.
As an infant I had a type of Whooping Cough (rare strain) 3 babies had it other 2 died.
I did smoke ciggs up to a pack a day quit 2 years ago. Had a double bone fusion 4/03 C5/6 & C6/7. This problem started prior to neck surgery.
My Pulmonary doctor sent me to a stomache doctor as I am also having a lot of acid reflux. Not sure but think its from all the Vioxx. He's not sure if its phlemn or stomache acid going into my lungs but please where do I find a qualified doctor to help me????? On my own I raised the head of my bed 2 inches with a 2x4 and it has helped somebut not enough. I can't even eat or take my meds till noon because I can't keep it down.
|indigo36d - Sat Oct 15, 2005 9:26 pm||
It does sound as though your problem is in your GI tract and not your lungs although severe reflux can certainly result in some respiratory type symptoms. You don't mention whether your "stomach" doctor has done a procedure called an EGD to get a look at your esophagus, stomach and upper part of your small bowel or whether you are taking medication for the severe reflux. You mentioned Vioxx so I"m assuming that you are aware that this medication can cause irritation and even bleeding of the esophagus or stomach. Often finding the appropriate treatment for a disorder requires perseverance and a good deal of testing. You should return to the "stomach doctor" you have been seeing, who knows your case and make certain that he/she is aware that you are still having troubling symptoms so that you can decide together what the next step in your treatment should be.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.